General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Sb.:

Personal entry:
Save password
Forgotten password?

Mat. Sb., 1989, Volume 180, Number 1, Pages 39–56 (Mi msb1597)  

This article is cited in 10 scientific papers (total in 11 papers)

On infinite curves on the Klein bottle

D. V. Anosov

Abstract: The author investigates continuous nonselfintersecting (semi-) infinite curves $L=ż(t);t\geqslant0\}$ on the Klein bottle $\mathbf R^2/\Gamma$, where the group $\Gamma$ of covering transformations is generated by translations through elements of the integral lattice together with the transformation $(x,y)\mapsto(x+\frac12,-y)$. It is proved that if $\widetilde L=\{\widetilde z(t)\}\subset\mathbf R^2$ is a curve which covers $L$ and goes to infinity, then $\widetilde L$ has a horizontal or vertical asymptotic direction $\widetilde l$ at infinity; that is, a ray starting at a fixed point of $\mathbf R^2$ and passing through $\widetilde z(t)$ has a horizontal or vertical limit as $t\to\infty$. In the first case (when $\widetilde l$ is horizontal) the divergence of $\widetilde L$ from $\widetilde l$ is bounded, but in the second case it can be unbounded on one side (but not on both). In passing, a simplified description is given of an example (published earlier in Trudy Mat. Inst. Steklov. 185 (1988), 30–35) demonstrating the existence of the analogous phenomenon of unbounded divergence for the torus.
Bibliography: 8 titles.

Full text: PDF file (1038 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1990, 66:1, 41–58

Bibliographic databases:

UDC: 517.91
MSC: Primary 58F25; Secondary 34C35, 34C40
Received: 17.05.1988

Citation: D. V. Anosov, “On infinite curves on the Klein bottle”, Mat. Sb., 180:1 (1989), 39–56; Math. USSR-Sb., 66:1 (1990), 41–58

Citation in format AMSBIB
\by D.~V.~Anosov
\paper On infinite curves on the Klein bottle
\jour Mat. Sb.
\yr 1989
\vol 180
\issue 1
\pages 39--56
\jour Math. USSR-Sb.
\yr 1990
\vol 66
\issue 1
\pages 41--58

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. Kh. Aranson, E. V. Zhuzhoma, “Trajectories covering flows for branched coverings of the sphere and projective plane”, Math. Notes, 53:5 (1993), 463–468  mathnet  crossref  mathscinet  zmath  isi  elib
    2. D. V. Anosov, “Flows on closed surfaces and behavior of trajectories lifted to the universal covering plane”, J Dyn Control Syst, 1:1 (1995), 125  crossref  mathscinet  zmath  elib
    3. S. Kh. Aranson, V. Z. Grines, E. V. Zhuzhoma, “On the geometry and topology of flows and foliations on surfaces and the Anosov problem”, Sb. Math., 186:8 (1995), 1107–1146  mathnet  crossref  mathscinet  zmath  isi
    4. D. V. Anosov, “On the behaviour in the Euclidean or Lobachevsky plane of trajectories that cover trajectories of flows on closed surfaces. III”, Izv. Math., 59:2 (1995), 287–320  mathnet  crossref  mathscinet  zmath  isi
    5. V. I. Arnol'd, A. A. Bolibrukh, R. V. Gamkrelidze, V. P. Maslov, E. F. Mishchenko, S. P. Novikov, Yu. S. Osipov, Ya. G. Sinai, A. M. Stepin, L. D. Faddeev, “Dmitrii Viktorovich Anosov (on his 60th birthday)”, Russian Math. Surveys, 52:2 (1997), 437–445  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    6. D. V. Anosov, “On the Lifts to the Plane of Semileaves of Foliations on the Torus with a Finite Number of Singularities”, Proc. Steklov Inst. Math., 224 (1999), 20–45  mathnet  mathscinet  zmath
    7. S. Aranson, V. Grines, E. Zhuzhoma, “On Anosov–Weil problem”, Topology, 40:3 (2001), 475  crossref  mathscinet  zmath
    8. D. V. Anosov, “Flows on Closed Surfaces and Related Geometrical Questions”, Proc. Steklov Inst. Math., 236 (2002), 12–18  mathnet  mathscinet  zmath
    9. D. V. Anosov, E. V. Zhuzhoma, “Asymptotic Behavior of Covering Curves on the Universal Coverings of Surfaces”, Proc. Steklov Inst. Math., 238 (2002), 1–46  mathnet  mathscinet  zmath
    10. D. V. Anosov, E. V. Zhuzhoma, “Nonlocal asymptotic behavior of curves and leaves of laminations on universal coverings”, Proc. Steklov Inst. Math., 249 (2005), 1–221  mathnet  mathscinet  zmath
    11. Grines V., Zhuzhoma E., “Around Anosov-Weil Theory”, Modern Theory of Dynamical Systems: a Tribute to Dmitry Victorovich Anosov, Contemporary Mathematics, 692, eds. Katok A., Pesin Y., Hertz F., Amer Mathematical Soc, 2017, 123–154  crossref  mathscinet  zmath  isi  scopus
  • Математический сборник - 1989–1990 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:390
    Full text:126
    First page:9

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020